Table of Contents Author Guidelines Submit a Manuscript
BioMed Research International
Volume 2014, Article ID 790294, 5 pages
http://dx.doi.org/10.1155/2014/790294
Research Article

Using Skew-Logistic Probability Density Function as a Model for Age-Specific Fertility Rate Pattern

1Department of Statistics, Amirkabir University of Technology, Tehran 15875-4413, Iran
2College of Information Science Technology, University of Nebraska-Omaha, Omaha, NE 68182, USA

Received 4 February 2014; Revised 13 April 2014; Accepted 27 April 2014; Published 21 May 2014

Academic Editor: Stefano Curcio

Copyright © 2014 Sahar Asili et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Hoem, D. Madsen, J. L. Nielsen, E.-M. Ohlsen, H. O. Hansen, and B. Ren-nermalm, “Experiments in modelling recent Danish fertility curves,” Demography, vol. 18, no. 2, pp. 231–244, 1981. View at Google Scholar · View at Scopus
  2. T. Chandola, D. Coleman, and R. W. Hiorns, “Recent European fertility patterns: fitting curves to “distorted” distributions,” Population Studies, vol. 53, no. 3, pp. 317–329, 1999. View at Google Scholar · View at Scopus
  3. P. Peristera and A. Kostaki, “Modeling fertility in modern populations,” Demographic Research, vol. 16, pp. 141–194, 2007. View at Google Scholar · View at Scopus
  4. C. P. Schmertmann, “A system of model fertility schedules with graphically intuitive parameters,” Demographic Research, vol. 9, pp. 82–110, 2003. View at Google Scholar · View at Scopus
  5. S. Mazzuco and B. Scarpa, “Fitting age-specific fertility rates by a skew-symmetric probability density function,” 2011, http://www2.lse.ac.uk/socialPolicy/BSPS/pdfs/2011_Mazzuco.pdf.
  6. Y. Ma and M. G. Genton , “Flexible class of skew-symmetric distributions,” Scandinavian Journal of Statistics, vol. 31, pp. 459–468, 2004. View at Google Scholar
  7. A. Azzalini and A. Capitanio, “Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t distribution,” Journal of the Royal Statistical Society B, vol. 65, no. 2, pp. 367–389, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. A. Azzalini, “The skew-normal distribution and related multivariate families (with distribution),” Scandinavian Journal of Statistics, vol. 32, no. 2, pp. 159–188, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. M. G. Genton, “The Skew-normal,” Scandinavian Journal of Statistics, vol. 32, no. 2, pp. 189–198, 2005. View at Publisher · View at Google Scholar
  10. A. Azzalini, “Rejoinder,” Scandinavian Journal of Statistics, vol. 32, no. 2, pp. 199–200, 2005. View at Publisher · View at Google Scholar
  11. Human Fertility Database, “Max Planck Institute for Demographic Research (Germany) and Vienna Institute of Demography (Austria),” http://www.humanfertility.org/.
  12. C. Fernndez and M. F. J. Steel, “On Bayesian modeling of fat tails and skewness,” Journal of the American Statistical Association, vol. 93, no. 441, pp. 359–371, 1998. View at Google Scholar · View at Scopus
  13. A. Azzalini, “A class of distributions which includes the normal ones,” Scandinavian Journal of Statistics, vol. 12, pp. 171–178, 1985. View at Google Scholar